MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SELECT LPES 45 DEG TIP; CATHETER, CONTINUOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER SELECT LPES 45 DEG TIP; CATHETER, CONTINUOUS FLUSH
Model Number 606-S155FX
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30140219) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00017.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the tip of the 150cm x 5cm, 45 degrees prowler select lpes microcatheter (606s155fx / 30140219) was cracked.There was no report of any patient injury or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on (b)(6)2020.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.Updated sections: d.10, g.4, g.7, h.2, h.3, h.6, and h.10.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00017 and 1226348-2020-00006.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to report that a re-review of the additional event information received on (b)(6) 2020 was performed.The reportability of the file was also reassessed.Based on the information provided, the tip of the 150cm x 5cm, 45 degrees prowler select lpes microcatheter (606s155fx / 30140219) did not become cracked; the tip of the device was kinked.With this information, the file no longer meets the medical device reporting criteria as a malfunction.No further reports will be forthcoming.Updated sections: g.4, g.7, h.2, and h.10.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00017.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that the tip of the 150cm x 5cm, 45 degrees prowler select lpes microcatheter (606s155fx / 30140219) was cracked.There was no report of any patient injury or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 150cm x 5cm, 45 degrees prowler select lpes microcatheter was received contained in a pouch.Visual inspection was performed on the returned device.The distal tip was observed kinked at 2.7 cm and 4.3 cm from the distal end.No other damages were noted on the device.The dimensions of the returned device were measured.The inner diameter (id) and outer diameter (od) of the device near the kinked areas were measured and were confirmed to be within specifications.Hub id = 0.0215¿; specification: 0.021¿ minimum.Distal id = 0.0215¿; specification: 0.021¿ minimum.Actual microcatheter od (45 cm from distal end) = 0.0348¿; specification: max = 0.0375¿.A review of manufacturing documentation associated with this lot (30140219) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the tip of the 150cm x 5cm, 45 degrees prowler select lpes microcatheter was cracked.This reported issue was not confirmed based on the visual inspection performed on the returned device.The device was observed kinked in two areas (2.7 cm and 4.3 cm from the distal end), but the tip was not observed cracked as reported.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the kinked areas observed on prowler microcatheter could not be conclusively determined, but it is most likely caused by applied force.Force may have been inadvertently applied during the procedural handling.It is also possible that circumstances of the procedure and/or device manipulation / interaction may have contributed to the compression observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.4, g.7, h.2, h.3, h.6, and h.10.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00017 and 1226348-2020-00006.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER SELECT LPES 45 DEG TIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9728187
Report Number1226348-2020-00006
Device Sequence Number13944202
Product Code KRA
UDI-Device Identifier10886704028772
UDI-Public10886704028772
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number606-S155FX
Device Catalogue Number606S155FX
Device Lot Number30140219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer03/10/2020
03/10/2020
04/28/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/10/2020
03/10/2020
04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVOY DA XB, 6F, 105CM, MPD.